Alert archive / Illinois / Special Weather Statements in 2017
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jun 19, 2017, 7:27 PM CDT for DeWitt County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2017, 7:27 PM CDT (00:27 UTC)
- Expired
- Jun 19, 2017, 8:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
County DeWitt County, IL
The radar
The Lincoln radar (KILX), 57 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 2084 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
667
WWUS83 KILX 200027
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
727 PM CDT MON JUN 19 2017
ILZ038-043>045-200115-
Piatt-McLean-De Witt-Champaign-
727 PM CDT MON JUN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIATT...NORTHEASTERN DE
WITT...SOUTHEASTERN MCLEAN AND NORTHWESTERN CHAMPAIGN COUNTIES UNTIL
815 PM CDT...
At 726 PM CDT, Doppler radar was tracking strong thunderstorms along
an Ellsworth to Heyworth line, moving east-southeast at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Le Roy, Heyworth, Farmer City, Fisher, Downs, Mansfield, Saybrook,
Wapella, De Land, Weldon, Bellflower, Arrowsmith, Ellsworth, De Witt,
Foosland, Holder, Lane, Clinton Lake Dam, Moraine View State Park and
Galesville.
This includes the following highways...
Interstate 72 between mile markers 158 and 162.
Interstate 74 between mile markers 141 and 169.
LAT...LON 4000 8867 4004 8875 4006 8875 4006 8877
4023 8907 4049 8882 4044 8846 4040 8846
4040 8823
TIME...MOT...LOC 0026Z 288DEG 42KT 4033 8886
$$
BarnesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 19, 7:05 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 19, 7:05 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 705 PM CDT Mon Jun 19 2017 .SHORT TERM...(This evening through Tuesday) ISSUED AT 224 PM CDT Mon Jun 19 2017 Deep cyclonic flow will linger across central and southeast Illinois through the period. This flow regime, coupled with unseasonably cool temperatures aloft, is supportive of deep diurnal mixing/gusty winds and spotty diurnal convection. The threat for isolated showers and storms will linger for a couple hours early this evening before peak diurnal instability is lost. The threat for isolated showers/storms will return by Tuesday afternoon. The relatively dry air mass in place will help keep storm coverage and CAPE values to a minimum, but the dry air beneath cloud level could support some strong convective wind gusts. .LONG TERM...(Tuesday night through Monday) ISSUED AT 224 PM CDT Mon Jun 19 2017 Upper-level flow flattens out for the middle of the week, allowing temperatures to climb back above normal. A strong wave is progged to track across Canada within this developing flow regime. Shower/storm chances increase across at least northern portion of the forecast area late Wednesday night into Thursday as an associated storm complex may impact the area. Precipitation chances increase across the entire forecast area Thursday night into Friday as the wave tracks further east across Canada and a trailing frontal boundary settles across the forecast area. Beyond Friday, much more considerable uncertainty enters the local precipitaton forecast. There are differences in exactly where the trailing front eventually stalls, and how often it is activated by disturbances riding along it. Further complicating issues is the potential tropical system over the Gulf of Mexico for late in the week, which may have impacts on the weather pattern locally. Model trends will need to be watched closely as a consensus is hopefully reached sooner rather than later. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 705 PM CDT Mon Jun 19 2017 Scattered thunderstorms will track across north-central Illinois for the next couple of hours before diminishing and coming to an end after 03z. Based on immediate radar trends, carried predominant thunder at both KPIA and KBMI through 01z. Further south and east...only mentioned VCTS at the remaining TAF sites through 02-03z. Am expecting mostly clear skies through the overnight hours into Tuesday morning before diurnal clouds once again increase by Tuesday afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Bak LONG TERM...Bak AVIATION...Barnes
Hazardous weather outlook, Jun 19, 3:19 PM CDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 319 PM CDT Mon Jun 19 2017 ILZ036-040>044-047>057-061-201100- Cass-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Logan-Macon- Mason-Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott-Shelby- 319 PM CDT Mon Jun 19 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated to widely scattered thunderstorms will be possible into early this evening. Severe weather is not expected, however, the stronger storms may produce gusty winds and small hail mainly along and north of the Interstate 74 corridor. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... An isolated thunderstorm will be possible again Tuesday afternoon. No severe weather is expected. There will be a chance for thunderstorms late Wednesday night into Thursday morning, especially along and west of Interstate 55. At this time, no severe weather is expected. A frontal boundary will slip south across the area late Thursday bringing the best chances for showers and thunderstorms. Chances will last into at least the start of the weekend bringing daily chances for thunderstorms to the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ062-063-066>068-071>073-201100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 319 PM CDT Mon Jun 19 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A frontal boundary will slip south across the area late Thursday bringing the best chances for showers and thunderstorms. Chances will last into at least the start of the weekend bringing daily chances for thunderstorms to the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ027>031-037-038-045-046-201100- Champaign-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Vermilion- Woodford- 319 PM CDT Mon Jun 19 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated to widely scattered thunderstorms will be possible into early this evening. There is a marginal risk of severe weather, with damaging winds and large hail possible with the strongest storms. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... An isolated thunderstorm will be possible again Tuesday afternoon. No severe weather is expected. There will be a chance for thunderstorms late Wednesday night into Thursday morning, especially along and west of Interstate 55. At this time, no severe weather is expected. A frontal boundary will slip south across the area late Thursday bringing the best chances for showers and thunderstorms. Chances will last into at least the start of the weekend bringing daily chances for thunderstorms to the area. .SPOTTER INFORMATION STATEMENT... Spotter activation might be requested later this afternoon. HJS
In the hours before
Special weather statement, Jun 19, 5:42 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Lincoln IL
542 PM CDT MON JUN 19 2017
ILZ027>030-192330-
Marshall-Peoria-Knox-Stark-
542 PM CDT MON JUN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARSHALL...STARK...
NORTHEASTERN KNOX AND NORTHERN PEORIA COUNTIES UNTIL 630 PM CDT...
At 541 PM CDT, Doppler radar was tracking a strong thunderstorm over
Galva, or 7 miles southwest of Kewanee, moving southeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Princeville, Wyoming, Toulon, Elmira, West Jersey, La Fayette,
Castleton, Camp Grove, Duncan, Monica and Lawn Ridge.
LAT...LON 4106 8946 4085 8984 4115 9018 4115 8987
4123 8986
TIME...MOT...LOC 2241Z 312DEG 32KT 4119 9005
BarnesSpecial weather statement, Jun 19, 5:52 PM CDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Lincoln IL 552 PM CDT MON JUN 19 2017 ILZ027-029-036-192345- Peoria-Knox-Fulton- 552 PM CDT MON JUN 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FULTON... SOUTHEASTERN KNOX AND SOUTHWESTERN PEORIA COUNTIES UNTIL 645 PM CDT... At 552 PM CDT, Doppler radar was tracking a strong thunderstorm near Maquon, or 15 miles northwest of Canton, moving east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Canton, Farmington, Elmwood, Hanna City, Trivoli, Yates City, Fairview, London Mills, Maquon, Norris, Banner, Smithville and Middle Grove. LAT...LON 4070 9030 4081 9023 4074 8974 4050 8989 TIME...MOT...LOC 2252Z 286DEG 23KT 4075 9020 Barnes
Special weather statement, Jun 19, 6:24 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Lincoln IL 624 PM CDT MON JUN 19 2017 ILZ029-031-037-200015- Tazewell-Peoria-Woodford- 624 PM CDT MON JUN 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WOODFORD...CENTRAL TAZEWELL AND SOUTHEASTERN PEORIA COUNTIES UNTIL 715 PM CDT... At 623 PM CDT, Doppler radar was tracking strong thunderstorms along a West Peoria to Glasford line, moving east at 45 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Peoria, Pekin, Eureka, East Peoria, Morton, Washington, Bartonville, Creve Coeur, West Peoria, Germantown Hills, Marquette Heights, Tremont, Bellevue, Mackinaw, South Pekin, Glasford, Goodfield, Deer Creek, Peoria Heights and North Pekin. This includes the following highways... Interstate 155 between mile markers 20 and 31. Interstate 474 between mile markers 0 and 14. Interstate 74 between mile markers 84 and 113. LAT...LON 4077 8917 4043 8935 4050 8988 4080 8970 TIME...MOT...LOC 2323Z 281DEG 39KT 4070 8963 Barnes
Special weather statement, Jun 19, 6:56 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Lincoln IL
656 PM CDT MON JUN 19 2017
ILZ031-037-038-200045-
Tazewell-Woodford-McLean-
656 PM CDT MON JUN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOODFORD...
SOUTHEASTERN TAZEWELL AND MCLEAN COUNTIES UNTIL 745 PM CDT...
At 655 PM CDT, Doppler radar was tracking strong thunderstorms along
a Eureka to Delavan line, moving east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Bloomington, Eureka, Normal, Le Roy, Heyworth, El Paso, Lexington,
Mackinaw, Hudson, Chenoa, Delavan, Gridley, Minier, Danvers, Colfax,
Downs, Hopedale, Goodfield, McLean and Deer Creek.
This includes the following highways...
Interstate 155 between mile markers 11 and 23.
Interstate 39 between mile markers 0 and 17.
Interstate 55 between mile markers 143 and 187.
Interstate 74 between mile markers 107 and 154.
LAT...LON 4077 8893 4075 8893 4076 8859 4062 8858
4061 8846 4028 8847 4030 8926 4032 8927
4032 8962 4077 8925
TIME...MOT...LOC 2355Z 282DEG 40KT 4064 8919
BarnesLocal storm report, Jun 19, 7:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
718 PM CDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 2 NE MACKINAW 40.56N 89.33W
06/19/2017 TAZEWELL IL CO-OP OBSERVER
45-50 MPH WINDS BROUGHT DOWN TWO 6 INCH TREE LIMBS.
&&
SBAKERSpecial weather statement, Jun 19, 7:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
727 PM CDT MON JUN 19 2017
ILZ038-043>045-200115-
Piatt-McLean-De Witt-Champaign-
727 PM CDT MON JUN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIATT...NORTHEASTERN DE
WITT...SOUTHEASTERN MCLEAN AND NORTHWESTERN CHAMPAIGN COUNTIES UNTIL
815 PM CDT...
At 726 PM CDT, Doppler radar was tracking strong thunderstorms along
an Ellsworth to Heyworth line, moving east-southeast at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Le Roy, Heyworth, Farmer City, Fisher, Downs, Mansfield, Saybrook,
Wapella, De Land, Weldon, Bellflower, Arrowsmith, Ellsworth, De Witt,
Foosland, Holder, Lane, Clinton Lake Dam, Moraine View State Park and
Galesville.
This includes the following highways...
Interstate 72 between mile markers 158 and 162.
Interstate 74 between mile markers 141 and 169.
LAT...LON 4000 8867 4004 8875 4006 8875 4006 8877
4023 8907 4049 8882 4044 8846 4040 8846
4040 8823
TIME...MOT...LOC 0026Z 288DEG 42KT 4033 8886
BarnesThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:47 PM CDT | Special Weather Statement | ILX | Mason | 43 min |
Nearby
Special Weather Statements in Illinois, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.